Did you know Omega-3 supplements can potentially cause formication?
According to what I found on the Mayo Clinic website: “Restlessness and formication … have also been reported.” Note that’s an “m” in formication (the sensation of ants crawling on your skin) and not an “n”, which of course would be a side-effect with which many of us could happily live.
I have a habit of looking up things on the web to see if what I don’t know could be important. (I’m sure none of you suffer from this ailment.) So when a friend mentioned that she had taken heavier doses than usual of omega-3 fish oil pills / capsules to help with jet lag (and she reports that it did help), I immediately went online to see if this was a good idea.
Most sites I found have at least some cautionary information about taking too much fish oil, since there is a chance of heavier-than-usual bleeding, depending on the dosage (especially important to know before surgery). And of course, depending on the quality of the product, they also warn that there could be mercury or other impurity issues. But that was most of what I found. Nothing too frightening. Until I got to the Mayo Clinic site. Eek! Continue reading